Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
optimista

Spironolactone

Has anyone taken this for adult acne and do you have to take the pill with it to see results? I really don't want to have to take the pill since it gave me melasma (but of course helped my acne). In any case, has anyone just taken the Spironolactone alone and if so did it work well? Any side effects I should know of?

Share this post


Link to post
Share on other sites

I take 100mgs of Spiro a day and I do not take the pill with it. I still have my period, but it's very light. I think some women are afraid they won't have their period with it so they take bcp with it but I've never had a problem. (I don't take the pill because my tubes are tied).

Hope that helps. PM me if you have any other questions.

Share this post


Link to post
Share on other sites

Hey, Mandy, you take spiro in pill form but I don't know how much it is; since it's been a blood pressure med for ages, I think it's reasonable. Insurance will cover it. This is my second choice request should I be denied Accutane tomorrow!

I really want to get this stuff now.... I might do it in a year or so... I dont have insurance right now :(

Share this post


Link to post
Share on other sites

Mandy,

With insurance, my co-payment is like $10 monthly. Without it, it is $34 for a 30 day supply/100mg's daily. It's relatively inexpensive, but make sure you get the right dosage. 50mg's daily didn't work that well for me and I am a pretty small adult. I have taken it only with the pill. The pill alone didn't do anything for my skin, but by adding spiro I have seen great changes. Good luck!

Share this post


Link to post
Share on other sites

Does anyone know if if men also take spiro?? No one seems to know

No, it blocks male hormones (androgens?) so this isn't a drug that guys can take. It's also not safe to take if a woman is pregnant because it could affect the baby (if it's a boy).

Share this post


Link to post
Share on other sites

Have you had any type of side effects? I am kind of scared to take this medication but it looks like I don't have a lot of choices given that mine is hormonal. Has it worked for your acne and if so how long does it take before I start to see results?

Share this post


Link to post
Share on other sites

Have you had any type of side effects? I am kind of scared to take this medication but it looks like I don't have a lot of choices given that mine is hormonal. Has it worked for your acne and if so how long does it take before I start to see results?

I did not take Spironolactone alone. My derm told me that the yasmin bcp I was on contained it.

I took yasmin for 6 months with no side effects and had great skin during that time. I loved it, but then at 6 months developed migraines, leg pains, and coo-coo anxiety outta nowhere.

Poor husband was having a terrible time dealing with me and then I did some research and I quit yasmin cold turkey. At that time I vowed I'd not use hormones again to battle the acne.

My derm then suggested taking just Spironolactone for 2 weeks out of the month. I Declined.

These were just my side effects.

Good luck!

Share this post


Link to post
Share on other sites

Have you had any type of side effects? I am kind of scared to take this medication but it looks like I don't have a lot of choices given that mine is hormonal. Has it worked for your acne and if so how long does it take before I start to see results?

I did not take Spironolactone alone. My derm told me that the yasmin bcp I was on contained it.

I took yasmin for 6 months with no side effects and had great skin during that time. I loved it, but then at 6 months developed migraines, leg pains, and coo-coo anxiety outta nowhere.

Poor husband was having a terrible time dealing with me and then I did some research and I quit yasmin cold turkey. At that time I vowed I'd not use hormones again to battle the acne.

My derm then suggested taking just Spironolactone for 2 weeks out of the month. I Declined.

These were just my side effects.

Good luck!

Yeah, I was on Yasmin for only a month... and though it seemed to be doing good to my skin for that time... every single day since I started it, I had gotten a really bad headache that would last for sooo long.. and I was so moody/emotional/crabby.. I stopped taking it after the first pack and am just going to treat my acne topically only... i've heard so many horror stories about being on BC and coming OFF BC =\

Share this post


Link to post
Share on other sites

I take 100mgs of Spiro a day and I do not take the pill with it. I still have my period, but it's very light. I think some women are afraid they won't have their period with it so they take bcp with it but I've never had a problem. (I don't take the pill because my tubes are tied).

Hope that helps. PM me if you have any other questions.

shit, no offence, but you have been so rude on posts I thought you were a guy.!!!!!!!

No offence intended! I am just in shock!! :D

Share this post


Link to post
Share on other sites

Have you had any type of side effects? I am kind of scared to take this medication but it looks like I don't have a lot of choices given that mine is hormonal. Has it worked for your acne and if so how long does it take before I start to see results?

I have had no side effects on Spiro (100 mgs daily) and I've been on it for 5 straight months. Last summer (2005) I took it May-August (50 mgs daily) and got mostly clear with no side effects. I quit taking it after I got clear and boom! My skin got messed up again. I am not quitting it this time just because I'm clear. I also take bcp (Ortho-Cyclen) and have had no side effects from that. It was specifically recommended for me because I use to suffer terrible headaches from the bcp, and OC is supposed to be better for those that suffer migraines. So far, so good.

Everyone is different, and some react to things that others don't. You have to try it to know, but I LOVE spiro and experience no side effects, except for clear skin. It says to take it with food, but I can even take it on an empty stomach and I don't have any problems. What are you all waiting for???

In response to Hultkrantz, I did ask my Dr. why men can't take it. She said that men who are undergoing sex changes sometimes take it to suppress their testosterone. If your testosterone level is normal, you really don't want to suppress it. Now, with that being said, I do believe that some men can have too much testosterone in their system naturally. Why is it that people who take steroids have breakouts? Because it ups the testosterone in their system. It happened with my brother. If yours is naturally a little high, then there are supplements that regulate hormones and balance it naturally without suppressing it. Specifically Borage Oil (GLA) or Starflower oil (in the UK) seem to help. Check out that website by the Facemaster. www.facemaster.blogspot.com He lists the supplements there and his blog is really interesting. Good luck.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×